News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Excess Estrogen


 samster30 - Sat Dec 08, 2007 5:14 pm

Hello, I am a 30 year old female and need help with a problem which seems to be in a long drawn out process. I suffer with Anxiety and Panic which have had for 3.5 years now and over last 6 months have had sore breasts and acne. Went to see my GP and he tested my hormone levels. All were fine apart from Estrogen, LH and FSH. Estrogen keeps fluctuating from approx 1700 to 900 to 1200 to 500 to 800 to 1700. All over the place basically. LH and FSH have mild changes likely due to suppresion by estrogen. All other hormones fine including Androgens and Prolactin. My GP said that usually levels like this due to tumor. I have had CA 125 and CEA testing for Ovarian and Bowel Cancer which came back fine and am now awaiting referral to endocrinologist. It was mentioned by GP and hospital that maybe Pituatary Gland or Adrenal, tumour or otherwise. Have you any ideas i.e./ in your experience what do these kind of fluctuating results coincide with, is it likely to be pituatary tumour or are their conditions which can effect pituatary and what are they. Thank you for your time :) x
 Debbie Miller, RN - Tue Jan 15, 2008 10:07 am

User avatar The pituitary gland affects almost every system of the body so it makes sense that such fluctuation may be related to a problem with the master glands. It would be wise to consult with an endocrinologist who may opt to just watch things closely to see what develops or may prescribe medication if he/she finds something that is treatable that way. There could be a tumor on one of these glands and if so, this could have effects in different areas of your health, including psychiatric disorders like anxiety.

I hope you will be able to see a specialist to get a firm diagnosis. It will take continued testing, scans, etc. to get the answers you seek.

Best wishes.
 samster30 - Wed Jan 16, 2008 7:04 am

Thanks for your reply Debbie, much appreciated. I have now seen an endocrinologist whom is keeping a distant eye on levels. Testosterone and Cortisol levels okay, so she said unlikely to be a tumor. Treatment is usually combination of contraceptives but I cannot have as had DVT's in past. Not sure what causing it. Thank you again x
 Debbie Miller, RN - Thu Mar 13, 2008 10:40 am

User avatar Thanks for the update and good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here